Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 6, NWS Lincoln, IL

April 13, 202220 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 13, 2022, 2:39 PM CDT for 20 counties in Illinois. It took effect at Apr 14, 2022, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 2:39 PM CDT (19:39 UTC)
In effect from
Apr 14, 2022, 10:00 AM CDT
Expired
Apr 14, 2022, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 20 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS73 KILX 131939
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
239 PM CDT Wed Apr 13 2022

ILZ027>031-037-038-140345-
/O.NEW.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
239 PM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell and 
  McLean Counties.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
648 
WWUS73 KILX 140202
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
902 PM CDT Wed Apr 13 2022

ILZ027>031-037-038-141015-
/O.CON.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
902 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell and 
  McLean Counties.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
550 
WWUS73 KILX 140730
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
230 AM CDT Thu Apr 14 2022

ILZ036-040>048-053-142100-
/O.EXA.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/
Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-
Cass-Menard-Macon-
Including the cities of Canton, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, and Decatur
230 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027>031-037-038-142100-
/O.CON.KILX.WI.Y.0006.220414T1500Z-220415T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
230 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Peoria, Stark, McLean, Woodford, Marshall, Tazewell 
  and Knox Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMB
739 
WWUS73 KILX 141544
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1044 AM CDT Thu Apr 14 2022

ILZ028-030-031-038-150000-
/O.UPG.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
/O.NEW.KILX.HW.W.0001.220414T1544Z-220415T0000Z/
Stark-Marshall-Woodford-McLean-
Including the cities of Toulon, Lacon, Eureka, Bloomington, 
and Normal
1044 AM CDT Thu Apr 14 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 to 60 
  mph possible this afternoon.

* WHERE...Stark, Marshall, Woodford and McLean Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ055-057-150000-
/O.EXA.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Douglas-Edgar-
Including the cities of Tuscola and Paris
1044 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph.

* WHERE...Douglas and Edgar Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
 
Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

ILZ027-029-036-037-040>048-053-150000-
/O.CON.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Macon-
Including the cities of Galesburg, Peoria, Canton, Pekin, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, and Decatur
1044 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
136 
WWUS73 KILX 150004
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
704 PM CDT Thu Apr 14 2022

ILZ028-030-031-038-150115-
/O.EXP.KILX.HW.W.0001.000000T0000Z-220415T0000Z/
Stark-Marshall-Woodford-McLean-
Including the cities of Toulon, Lacon, Eureka, Bloomington, 
and Normal
704 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING HAS EXPIRED...

Winds are decreasing this evening and are below warning criteria,
therefore the warning has been allowed to expire.

$$

ILZ027-029-036-037-040>048-053-055-057-150115-
/O.EXP.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/
Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-
Champaign-Vermilion-Cass-Menard-Macon-Douglas-Edgar-
Including the cities of Galesburg, Peoria, Canton, Pekin, 
Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, 
Urbana, Danville, Beardstown, Petersburg, Decatur, Tuscola, 
and Paris
704 PM CDT Thu Apr 14 2022

...WIND ADVISORY HAS EXPIRED...

Winds are decreasing this evening and are below advisory 
criteria, therefore the advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:26 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 13, 12:26 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1226 PM CDT Wed Apr 13 2022

.SYNOPSIS...
Issued at 245 AM CDT Wed Apr 13 2022

Warm and breezy conditions are expected today as temperatures climb
into the 70s. Shower and storm activity will be present across parts
of the area to start the day before a brief lull in activity occurs
later this morning. A cold front will move through the area with a
few upper features sparking new storm development this afternoon
into evening. Strong to severe storms will be possible later today
with all severe hazards possible, including significant severe
hazards with the highest risk south of I-70.

&&

.UPDATE...
Issued at 1017 AM CDT Wed Apr 13 2022

Initial wave of showers and storms is over east central Illinois
and will exit the state over the next hour or so. Further west,
the cold front is near a Galesburg to Quincy line and steadily
marching east. Scattered showers and storms are occurring ahead of
the front across SW IL and portions of MO. Cirrus blowoff from
this elevated, non-severe convection will limit insolation across
much of central Illinois today. It remains uncertain if these
storms will become rooted within the boundary layer this afternoon
which would greatly increase the severe threat, but 12Z guidance
has been in reasonable agreement pushing the severe threat south.
Have coordinated with national centers and surrounding offices on
shifting the severe threat south. General consensus is that the
severe threat will be greatly reduced north of I-72, and greatest
south of I-70. Stay tuned for forecast updates through the day.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 245 AM CDT Wed Apr 13 2022

Water vapor imagery this morning depicts a large upper trough
working into the Northern Plains states. A few shortwave troughs
rotating through the large scale flow are noted over the Upper
Mississippi River Valley, Ohio River Valley, and another over
northern New Mexico. A cold front is stretched from western
Wisconsin southward into the central Plains states with showers and
storms associated with it. Showers and storms will continue to work
eastward through the remainder of this morning, further decaying as
it approaches the Illinois River Valley. Not expecting severe
weather with this activity, though elevated instability may support
a few stronger wind gusts outside of the already breezy conditions.
Scattered showers and storms will spread into parts of southeast and
eastern Illinois over the next few hours, tied to the aforementioned
shortwave lifting into the Ohio River Valley.

High resolution guidance continues to suggest varying solutions for
what will pan out throughout the day today, though there seem to be
some similarities on the following scenarios. Early morning
convection looks to come to a lull by mid to late morning, though
any lingering activity will further delay destabilization. The cold
front is set to approach the Illinois River by midday as a shortwave
trough works through the central Plains states. A subtle wave or
feature looks to arrive prior to the main shortwave, sparking new
shower and storm activity along the cold front west of I-55 by early
afternoon. Steep mid-level lapse rates and dewpoints in the low 60s
should lead to favorable MLCAPE values climbing upwards of 1500+
J/kg. This paired with 0-6 km shear values of 40+ kts would support
strong to severe storms, including the threat for a few tornadoes if
we can erode the CAP quick enough.

The main shortwave will quickly approach the area later in the day
as the cold front continues to move east. Another area of convection
looks to initiate either along the front or along some remnant
outflow boundary across southeast parts of the area. The magnitude
of destabilization from earlier convection is still uncertain and
model guidance remains largely spread in the degree of parameters
because of it. One solution that favors appreciable
destabilization indicates MLCAPE values of 1500-2000 J/kg and
very strong shear of near 50 kts in the lowest 3 km under the left
exit region of an upper jet. This would easily open the door for
severe weather, with the threat for significant threats especially
within SPC's moderate risk area south of I-70. Damaging winds and
large hail appear most likely, though strong low-level shear also
supports tornadoes within any isolated cells or along the line in
QLCS form. The timing for severe weather looks to be from early
afternoon into the early evening hours with precipitation quickly
ending around midnight or so.

Rainfall totals from showers and storms today look to range from 0.5-
1.5", with the highest amounts expected across southeast Illinois.
Flash flood guidance is generally higher than expected rainfall
amounts, but anywhere locally heavy rainfall occurs could result in
localized flooding concerns and rises on area waterways.

Aside from severe weather, winds will be breezy once again today
with gusts highest ahead of the front and behind the front where the
tightest pressure gradients will be situated. Much cooler
temperatures filter in behind the front tonight with overnight lows
dipping down into the 30s to low 40s.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 245 AM CDT Wed Apr 13 2022

Surface low pressure will work into the northern Great Lakes Region
going into Thursday as high pressure slides into the Ohio River
Valley vicinity. The pressure gradient will tighten between these
two features, leading to the development of windy conditions on
Thursday. Although the gradient wind will be strong, deep mixing may
aide in strong wind speeds especially across northern parts of the
area. Forecast soundings suggest gusts up to 40 kts appear most
likely north of I-74, which would support the need for possibly
a Wind Advisory.

Forcing aloft becomes minimal going into Friday, though an increase
in mid-level moisture may spark the development of a few light
showers. Things look pretty quiet to start the weekend, though
temperatures look to be cooler than normal as northwest flow sets
up. Precipitation chances look to return later in the weekend and
early next week as a shortwave or two move through the area.
Temperatures look to remain cooler than normal through the remainder
of the long term period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1224 PM CDT Wed Apr 13 2022

Scattered showers and thunderstorms will continue across central
Illinois through the afternoon and early evening as a cold front
sweeps across the region. The threat for thunderstorms will begin
to diminish as winds turn NW behind the front mid to late this
afternoon with the chance for rain ending a few hours later.
Ceilings are or will fall to MVFR and may be IFR for several hours
near the front today. Improvement back to VFR is expected late
this evening or overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 13, 12:04 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1204 PM CDT Wed Apr 13 2022

ILZ027>031-036-037-040-041-047-141715-
Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
1204 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are expected through mid afternoon. A few
strong storms are possible, with isolated hail or gusty winds in
the stronger storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Southwest winds will gust from 30 to 40 mph on Thursday, highest near
and north of I-74.

Flooding on the Illinois River near Peoria will subside on Thursday,
but will continue downstream for several more days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today. The most likely time frame
is from 12 pm to 2 pm.

ILZ038-042>046-048>057-061>063-141715-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-
Shelby-Vermilion-
1204 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are expected this afternoon. Some of the
storms could become severe, with damaging winds and hail being the
main threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Southwest winds will gust from 30 to 40 mph on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today. The most likely time frame
is from 1 pm to 6 pm.

ILZ066>068-071>073-141715-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
1204 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms are expected this afternoon into early evening,
with severe storms possible. Damaging winds, potentially in excess
of 70 mph, large hail, and tornadoes are all possible. In
addition, the storms may cause localized flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Southwest winds will gust from 30 to 35 mph on Thursday.

Minor flooding may develop along the Wabash and Little Wabash Rivers
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely today. The most likely time frame is
between 1 pm and 7 pm.

25

In the hours before

Special weather statement, Apr 13, 2:36 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
236 PM CDT Wed Apr 13 2022

ILZ030-031-037-132000-
Tazewell-Marshall-Woodford-
236 PM CDT Wed Apr 13 2022

...A strong thunderstorm will impact portions of eastern Marshall,
Woodford, and northeastern Tazewell counties through 300 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or 8 miles west of Eureka, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Germantown Hills around 240 PM CDT.
  Eureka and Metamora around 245 PM CDT.
  Roanoke around 255 PM CDT.

Other locations in the path of this storm include Washburn.

This includes the following highways...
 Interstate 155 between mile markers 28 and 31.
 Interstate 39 between mile markers 18 and 40.
 Interstate 474 between mile markers 11 and 14.
 Interstate 74 between mile markers 95 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4093 8905 4092 8893 4083 8893 4053 8943
      4064 8961 4070 8957 4070 8955 4073 8955
      4110 8929 4110 8906
TIME...MOT...LOC 1935Z 222DEG 41KT 4067 8944

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:36 PM CDTSpecial Weather StatementILXWoodford24 min

Nearby

Wind Advisories in Illinois, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.